Abstract
The phrase convex optimization refers to the minimization of a convex function over a convex set. However the feasible convex set need not be always described by convex inequalities. In this article we consider a convex feasible set which is described by inequality constraints that are locally Lipschitz and not necessarily convex or differentiable. We show that if the Slater constraint qualification and a simple non-degeneracy condition is satisfied then the Karush–Kuhn–Tucker type optimality condition is both necessary and sufficient.
Similar content being viewed by others
References
Bertsekas D.P.: Convex Analysis and Optimization. Athena Scientific, Belmont (2003)
Borwein J., Lewis A.S.: Convex Analysis and Nonlinear Optimization. Springer, New York (2000)
Clarke F.H.: Optimization and Nonsmooth Analysis. Wiley, New York (1983)
Clarke F.H., Ledyaev Yu.S., Stern R.J., Wolenski P.R.: Nonsmooth Analysis and Control Theory. Springer, New york (1998)
Lasserre J.B.: On representations of the feasible set in convex optimization. Optim. Lett. 4, 1–5 (2010)
Mordukhovich B.S.: Variational Analysis and Generalized Differentiation, I: Basic Theory. Springer, New York (2006)
Rockafellar R.T.: Convex Analysis. Princeton University Press, Princeton (1970)
Schneider R.: Convex Bodies: The Brunn–Minkowski Theory. Cambridge University Press, Cambridge (1994)
Author information
Authors and Affiliations
Corresponding author
Rights and permissions
About this article
Cite this article
Dutta, J., Lalitha, C.S. Optimality conditions in convex optimization revisited. Optim Lett 7, 221–229 (2013). https://doi.org/10.1007/s11590-011-0410-3
Received:
Accepted:
Published:
Issue Date:
DOI: https://doi.org/10.1007/s11590-011-0410-3